MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM STERLING, LIGHTNING; ARTHROSCOPIC SHAVER/BUR

CONMED CORPORATION 4.5MM STERLING, LIGHTNING; ARTHROSCOPIC SHAVER/BUR
Catalog Number H9133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged h9133 (qty 2) devices were not returned and no photographic evidence was provided.Therefore, the reported failure cannot be verified.The complaint of broken device is unable to be verified and a root cause cannot be determined.A lot history review was conducted and found (b)(4) complaints with a quaintly of (b)(4) units for this lot number and failure mode.In the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4) percent.A device history found no anomalies that would contribute to this issue.Per the instructions for use, the user is advised the following; do not use equipment if upon receipt, package is opened, damaged, or shows signs of tampering.Continually check for overheating, if overheating is sensed immediately discontinue use.Do not use burs for plunge cutting.Injury or damage could occur.Do not use shaver bur if they show any signs of damage.Inspect for bent, dull, or damaged blades and burs before each use.Do not apply excessive loading/force on the shaver blade or bur.Direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices, shaver blade or bur should be examined for damage and replaced if necessary.The issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that 2 "h9133 - 4.5mm sterling, lightning, blades came loose from where it engages in the hub.It comes apart before touching the bone".This was reported with no patient injury but a 30-minute surgical delay.Further attempts were made for additional information, no other information was made available.Based on the decision tree results and provided information, this will be reported as a device malfunction.

Brand Name
4.5MM STERLING, LIGHTNING
Common Device Name
ARTHROSCOPIC SHAVER/BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key7823462
Report Number1017294-2018-00131
Device Sequence Number1198004
Product Code GFF
UDI-Device Identifier10845854029671
UDI-Public(01)10845854029671(17)230517(10)932460
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2023
Device Catalogue NumberH9133
Device Lot Number932460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1